MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RFB VULCAN GENERATOR CE MARK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. RFB VULCAN GENERATOR CE MARK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7210812F
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during a hip scope, the vulcan generator wouldn't send power to the wand.The procedure was completed without delay using the same device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no issue was observed.Complaint of output failure could not be reproduced.Product passed functional testing and 2 hour burn-in with no faults or errors.Output failure did not occur during functional testing.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.Internal complaint reference: case-(b)(4).

Brand Name
RFB VULCAN GENERATOR CE MARK
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11359249
Report Number1643264-2021-00734
Device Sequence Number14391075
Product Code GEI
UDI-Device Identifier03596010613561
UDI-Public03596010613561
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K991140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210812F
Device Catalogue Number7210812F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1